Sorry I have another question!!!!

I have started on Hydroxy about 7 weeks ago, initially loosing about 5lb, thats quite normal for me, with not eating or being sick etc you know how it goes! But then my boobs (sorry to all the males) became very tender and swollen (like when your pregnant), this has continued for the last 5 weeks, I have also gained a stone in weight in the last 3 weeks!!! I am not on any other meds apart from Hydroxy, painkillers and stomache protector and vitamins, I am at a loss as to why, I have been eating ok, but last few days really watching what I eat, today, just a yog and a small ham sandwich, yesterday yog, cous cous and salad, and pasta. so not like i'm over eating! Ahhhh I'm going to be the size of a house if this carries on :(

Anyone else experience anything like this or any advice to stop this weight gain!

Thanks for reading, I know I go on a bit, hence pollyanna :) take care.mandyx

8 Replies

oldestnewest
  • Hello Mandy.

    Many of us have experienced digestive upsets from Hydroxy, but for me it all settled down nicely.

    Your diet sounds quite sensible so perhaps it will sort itself out. 7wks is not that long in the grand scheme of things and 3 months is not unusual for this stuff to balance..

  • Hi Martin

    I have been told it may be fluid retention, I am going to stop taking the pain killer that the rheumy gave me, cos to be honest its rubbish anyway, and see if that helps.

    I am not a big eater, and I eat quite healthy stuff, although I do have a bag of crisps every day, but I always have, I have odd times were I eat rubbish but then don't we all :)

    So any tips in getting rid of fluid, please feel free to share :)

    Hope you are doing ok, take care, Mandy x

  • Hello Mandy

    The first thing that comes to mind is limit your salt intake. ( Crisps!)

    We do all have days when we eat rubbish and that is a good thing. We all need a treat from time to time, and a litttle of what you fancy and all that..

    A lot of drinks are diuretic but keep away from meds for this job. Will let you know if anything else comes to mind.

    Regards Martin

  • Thanks Martin, I no the crisp aren't great, but we do need some salt :) I don't actually have salt in anything else, and don't eat much processed food, so I'm not giving me crisp up, unless absolutely have too :( Take care, Mandy

  • I have been on hydroxy twice in the past - I stopped the first time because all my hair was falling out and this time because of the same thing (but thought that if it helped, I would get a wig). I felt like I had three heads! I stopped going to the loo, not just constipated but not urinating either. Also (sorry men) my labia dried out completely and my labia were sticking to my pants. My mouth completely dried up too. I put on nearly a stone. I then ended up with cystitis and was urinating blood. The emergency doctor told me to stop taking the hydroxy.

    I don't over eat, have a really healthy diet and there was no reason to have put on the weight as I had not eaten any differently from before.

    I stopped the hydroxy and all these things stopped and I lost the weight. I think maybe the hydroxy makes you retain water and blows you up completely.

    Don't know if this helps but I wish you well

    Take care, Lorraine

  • Thanks Lorriane, I just feel so uncomfortable and can relate totally to some but not all of what you have said. I have spoken to the doctor about it, and wasn't really concerned, and said because I had no swelling around my ankles he said it was ok.

    A friend of mine on lupus is real, gave me some advice/help to do a bit of reflexology last night and by lunch time I was going to the toilet and peeing for England, my boobs are no longer swollen or tender, I am amazed and so grateful. I will be leeping an eye on it, I have also stopped taking a painkiller the rhuemy gave me, but it wasn't doing anything for the pain anyway.

    I am very grateful to you lorraine for your honesty, and I will defo watch whats happening, thank you again, take care, Mandy x

  • Hi Mandy, Sometimes it's really hard with medication to know when the side affects are too much and actually causing harm. Have you spoken to your doctor about your symptoms? Please make sure you don't under-eat, as fluid retention is a nightmare but starving yourself wont help. The sore boobs I can relate to, it is usually a hormonal thing, again, discuss with your doc see if you can get some hormone tests done. Good luck everyone, we have to keep plodding along until we find the right combination of meds. Take care x

  • Hi Karen, thanks for your response :) I have spoken to the doctor, not really interested. I am not a big eater, but I do eat, when I can, which is up and down! I will keep an eye on things and I will get to a point where I will put my foot down if it continues, but if you read my response to the previous post, a lot of that discomfort has gone :) but I will see how it goes. Thanks again for your response, take care, Mandy :)

You may also like...